Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Jacksonville, FL

January 22, 2016Flagler County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 22, 2016, 10:37 AM EST for Flagler County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 22, 2016, 10:37 AM EST (15:37 UTC)
Expired
Jan 22, 2016, 11:00 AM EST
In force
23 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 125 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 9:49 AM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

648 
WUUS52 KJAX 221537
SVRJAX
FLC035-221600-
/O.NEW.KJAX.SV.W.0001.160122T1537Z-160122T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1037 AM EST FRI JAN 22 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FLAGLER COUNTY IN NORTHEASTERN FLORIDA...

* UNTIL 1100 AM EST

* AT 1036 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUNNELL...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PALM COAST...FLAGLER BEACH...BUNNELL...BEVERLY BEACH AND ESPANOLA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 2942 8114 2941 8115 2927 8115 2926 8137
      2948 8139 2957 8121 2956 8121 2958 8119
      2958 8118 2944 8111 2943 8111
TIME...MOT...LOC 1536Z 257DEG 30KT 2941 8128 

HAIL...0.75IN
WIND...60MPH
 
$$

SHASHY
2 follow-up statements
033 
WWUS52 KJAX 221552
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1052 AM EST FRI JAN 22 2016

FLC035-221600-
/O.CON.KJAX.SV.W.0001.000000T0000Z-160122T1600Z/
FLAGLER FL-
1052 AM EST FRI JAN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EST
FOR SOUTHEASTERN FLAGLER COUNTY...

AT 1051 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLAGLER
BEACH...MOVING EAST AT 25 TO 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PALM COAST...FLAGLER BEACH AND BEVERLY BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 2942 8114 2941 8115 2927 8115 2926 8134
      2943 8126 2949 8120 2953 8119 2957 8119
      2958 8118 2944 8111 2943 8111
TIME...MOT...LOC 1551Z 261DEG 23KT 2942 8117 

HAIL...<.75IN
WIND...60MPH
 
$$

SHASHY
543 
WWUS52 KJAX 221602
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1102 AM EST FRI JAN 22 2016

FLC035-221610-
/O.EXP.KJAX.SV.W.0001.000000T0000Z-160122T1600Z/
FLAGLER FL-
1102 AM EST FRI JAN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLAGLER COUNTY
HAS EXPIRED...
        
THE STRONGEST PART OF THE STORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE AREA OVER THE ATLANTIC WATERS. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR
NORTHEASTERN FLORIDA.

LAT...LON 2942 8114 2941 8115 2927 8115 2926 8134
      2943 8126 2949 8120 2953 8119 2957 8119
      2958 8118 2944 8111 2943 8111
TIME...MOT...LOC 1556Z 257DEG 30KT 2942 8117 

$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 9:03 AM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Jan 22, 9:03 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EST FRI JAN 22 2016

...SLIGHT RISK OF SEVERE STORMS OVER FL THROUGH MID AFTERNOON...

.UPDATE...PRE-FRONTAL BAND OF CONVECTION WITH ELEVATED
THUNDERSTOMRS HAS MOVED INTO SE GA AND NE FL AND WILL MOVE
RAPIDLY EAST THIS MORNING. SHOWERS WITH EMBEDDED THUNDERSTORMS
WILL MOVE OFF THE EAST COAST BY 3 PM. STRONG DYNAMICS WITH THIS
SYSTEM THOUGH INSTABILITY IS WEAK AS CLOUDS AND RAIN WILL KEEP
TEMPERATURES COOL WITH DEWPOINTS REACHING THE UPPER 50S. THE BEST
CHANCE FOR A STRONG TO SEVERE STORM WILL BE ACROSS OUR SOUTHERN
COUNTIES...MAINLY MARION...PUTNAM...AND FLAGLER COUNTIES WHERE
MARGINAL SURFACE BASED INSTABILITY COULD DEVELOP WITH BREAKS IN
OVERCAST BY EARLY AFTERNOON. STRAIGHT LINE WINDS AND POSSIBLY AN
ISOLATED TORNADO STILL CANNOT BE RULED OUT. HIGH TEMPERATURES
EXECTED TO REACH 65 TO 70 THIS AFTERNOON WITH WINDS BECOMING
STRONG AND GUSTY. COLDER TEMPERATURES TONIGHT AS COLD FRONT SWEEPS
THROUGH THE AREA.

&&

.AVIATION...BAND OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL MOVE
ACROSS THE TAF SITES BETWEEN 15Z-19Z. EXPECT HEAVY DOWNPOURS WHICH
WILL LOWER CONDITIONS TO MVFR AND BRIEFLY IFR AS VISIBILITIES
DROP. STRONG LOW LEVEL WINDS RIGHT ABOVE SURFACE FROM THE SSE NEAR
40 KNOTS WILL PRODUCE STRONG LOW LEVEL WINDS SHEAR THIS MORNING.
SURFACE WINDS WILL INCREASE AND BECOME GUSTY THIS AFTERNOON AS
STRONG WINDS MIX DOWN WITH SHOWERS/THUNDERSTORMS AND REMAIN STRONG
THROUGH THE EVENING AS COLD FRONT SHIFTS OFFSHORE.

&&

.MARINE...SOUTHERLY WINDS WILL INCREASE RAPIDLY OVER THE WATERS
THIS MORNING TO ADVISORY CONDITIONS. WINDS AND SEAS WILL INCREASE
FURTHER WITH COLD FRONTAL PASSAGE THIS AFTERNOON. FREQUENT GALE
FORCE GUSTS EXPECTED OFFSHORE TONIGHT THROUGH SATURDAY NIGHT.

RIP CURRENTS: MODERATE RISK TODAY WITH INCREASING SOUTH WINDS AND
BUILDING SEAS. LOW RISK SATURDAY AS WINDS WILL BE OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  65  38  47  30 / 100  20  10   0
SSI  66  42  48  31 / 100  20  10   0
JAX  70  41  48  29 / 100  10  10   0
SGJ  70  43  49  31 / 100  10   0   0
GNV  67  40  48  28 / 100  10   0   0
OCF  69  43  50  31 / 100  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WATERS
     FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60
     NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20
     TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM
     20 TO 60 NM.

     GALE WARNING FROM 4 PM THIS AFTERNOON TO 5 AM EST SUNDAY FOR
     WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM
     20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE
     FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR COASTAL WATERS
     FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
     COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
     OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL OUT 20 NM.

&&

ZIBURA/SHASHY/COMBS
Hazardous weather outlook, Jan 22, 10:01 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1001 AM EST FRI JAN 22 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-231100-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1001 AM EST FRI JAN 22 2016

...SEVERE THUNDERSTORM WATCH FOR MARION...PUTNAM...AND FLAGLER
COUNTIES UNTIL 5 PM...

...GALE WARNING FOR THE OFFSHORE WATERS THIS AFTERNOON THROUGH
SATURDAY NIGHT...

...SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS THROUGH
SATURDAY NIGHT...

...MODERATE RISK OF RIP CURRENTS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE OF SEVERE THUNDERSTORMS FOR SOUTHERN PARTS OF
NORTHEAST FLORIDA INCLUDING MARION...PUTNAM...AND FLAGLER COUNTIES.
THE MAIN HAZARD WILL BE STRONG AND POSSIBLY DAMAGING WINDS...WITH AN
ISOLATED TORNADO POSSIBLE. THERE IS ALSO A SLIGHT CHANCE OF HAIL IN
SOME THE STRONGEST STORMS.

A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS THIS
AFTERNOON...WITH A SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS.

A MODERATE RISK OF RIP CURRENTS CAN BE EXPECTED AT AREA
BEACHES.

RIVER FLOODING TO CONTINUE ALONG THE ALTAMAHA AT EVERETT CITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A GALE WARNING WILL CONTINUE FOR THE OFFSHORE WATERS THROUGH
SATURDAY NIGHT...WITH A SMALL CRAFT ADVISORY FOR THE NEARSHORE
WATERS.

COLDER AIR RETURNS THIS WEEKEND...WITH A LIGHT FREEZE POSSIBLE
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER TODAY. ACTIVATION FOR SPOTTERS
MAY BE NEEDED FOR PARTS OF NORTHEAST FLORIDA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jan 22, 10:12 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1012 AM EST FRI JAN 22 2016

FLZ033-037-038-221600-
FLAGLER FL-ST. JOHNS FL-PUTNAM FL-
1012 AM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER...SOUTHEASTERN ST. JOHNS
AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 1100 AM EST...

AT 1011 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR POMONA PARK TO NEAR
LAKE GEORGE...AND MOVING EAST AT 40 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
PALM COAST...FLAGLER BEACH...BUNNELL...CRESCENT CITY...POMONA PARK...
ANDALUSIA...MARINELAND...CRESCENT BEACH...BEVERLY BEACH...LAKE COMO
AND ESPANOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2941 8115 2926 8115 2926 8141 2940 8142
      2938 8145 2934 8161 2957 8163 2975 8125
      2971 8123 2971 8124 2969 8122 2968 8122
      2968 8121 2943 8110
TIME...MOT...LOC 1511Z 250DEG 34KT 2952 8157 2935 8156

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 3:51 AM ESTGale WarningJAX49 hr
Jan 22, 10:12 AM ESTSpecial Weather StatementJAXFlagler48 min
Jan 22, 10:54 AM ESTSpecial Marine WarningJAX81 min
Jan 22, 12:18 PM ESTSpecial Marine WarningJAX87 min
Jan 22, 12:34 PM ESTSpecial Marine WarningJAX71 min
Jan 22, 2:21 PM ESTFreeze WatchJAXBaker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more12 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.